Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rand627

Gosh Dang, I can't take this Anymore. (Post Accutane Flushing)

Recommended Posts

Ok guys. Let me give you a bit of a background here so you understand my situation better. I started getting acne about 4 years ago (18 now) and I didn't do anything for it except OTC stuff for about a year or so. I then went to a dermatologist and went on monocycline for a bit. Didn't help, so they tried tetracycline. During those two processes I was also prescribed the ointment that thins our your skin..(Can't remember the name. It didn't help either though..)

So I went on accutane. First for 5 months, off for 2, then back on for about 4. I then went off for about 2 months, and am back on again. The first two treatments of accutane were at relatively high doses and now the tane I'm taking is about a quarter of what I used to take.

On to the problem. My face gets inanely red whenever I'm either sitting in a stale winded area, humid area, or a hot area. Any combination of the two or one makes my face red in the right circumstances. Also, when I talk in class or am talking with people I don't know, that can cause it to get red too.

The redness is NOT blushing. It has varying degrees of intensity, but once it's fully flushed it stays that way for about 2 hours..depending on where I am. It's red on my cheeks and up the bridge of my nose.

It is also a bit red even when I'm in a relatively cool environment. This isn't as big of an issue, but I thought I'd give you a heads up.

Here's my schedule of lotion and stuff..

Wake up, shower. During said shower I use cetaphil and while cetaphil is on my face, i shave (electric). The cetaphil makes the razor glide alot easier. I then put on aloe vera, let it dry, and then put spf 50 sunscreen on my face. I then put cerave moisturizing cream on because it covers up the shinyness of the sunscreen. The combination of those three things usually makes it so my face lasts the whole day (no peeling or anything).

So what am I doing wrong? Where can I improve my schedule to make it so I can actually participate in social activities? I'm so tired of not being able to do things without the worry of my face. It's horrid, and I can't take it much longer. Just thinking about how nice it would be to not have this danged problem makes me so happy. I hope I can reach that stage soon.

(By the way, my dermatologist recomended that I use the sunscreen. She said that was why my face was red)

Thanks so much guys..

Edited by Rand627

Share this post


Link to post
Share on other sites

well it's a side affect of the accutane. i'm assuming you know this already?

i don't really understand why you keep going on and off the accutane. has it worked for your acne?

as i said, the flushing is a side effect of the accutane. in most cases it will go away once you stop treatment. however, there is a chance it could take a very long time to subsisde or even be a permanent side effect. read the thread at the top of the page for more info.

the only thing you can do is stop treatment of accutane straight away. never take another pill and hope to god it subsides. of course, you have to make this decision and weigh up the effect this is having on your life against the severity of your acne.

it's been 3 months since i last took an accutane pill and i still have the flushing, although it has subsided considerably. i only took a very short course as well, so i presume i was ultra-sensitive to the medication. like i said, read the "post accutane flushing" thread at the top because some of the members that post in there are still experiencing this side effect years later.

if i was you, i would throw out the pills or burn them or something and never take another one. but then again, i don't know how severe your acne is.

Share this post


Link to post
Share on other sites

It's not..not anymore. The thing for me was..the redness is worth not having acne. Then I go off the accutane, get acne again, and then change my mind.

The reason im back on the accutane is because I figured a low dose would both cure my acne and make it so my face wasn't as red. I'm considering now just stopping the accutane and hoping for the best.

I guess it just depends on which crap I prefer on my face, haha.

Share this post


Link to post
Share on other sites

up to you.

i'd personally take acne over flushing any day. at least with acne you know what you're dealing with when you leave the house in the morning. with the flushing you're constantly worrying about going red and it can come on at any time. that's what it was like for me at its worst. i'm just glad it has subsided and the acne hasn't come back.

just remember, there are plenty of alternative treatments you can try for acne, but from what i gather, there are very few treatments which actually work to help accutane induced flushing/rosacea.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×